Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 461, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 3:07 PM CST for Atoka County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 2000, 3:07 PM CST (21:07 UTC)
- Expired
- Nov 1, 2000, 3:30 PM CST
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atoka County, OK
The radar
The Norman radar (KTLX), 157 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 012107
SVROKC
OKC005-012130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CST WED NOV 1 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 330 PM CST
* AT 307 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES NORTH OF LANE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHOCKIE...LANE AND STRINGTOWN
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3438 9614 3418 9613 3418 9580 3458 9579
3459 9602
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 10:30 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 1, 10:30 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CST WED NOV 01 2000 THE BIG LINE OF STORMS THAT HAS BEEN PROGRESSING SLOWLY EAST ACROSS OUR FORECAST AREA THIS MORNING IS NOW MOVING THROUGH NORMAN. SEEMS TO BE A RATHER HEALTHY STORM SYSTEM.... THE FRONT AND UPPER-LEVEL FEATURES SUPPORTING THE STORMS ARE EXPECTED TO CONTINUE TO PROGRESS EAST. AS AFTERNOON DESTABILIZATION OCCURS... STORMS IN THE LINE ARE EXPECTED TO GAIN MORE STRENGTH AND SOME ADDITIONAL SEVERE STORMS WILL BE POSSIBLE. THE ZONES HAVE ALREADY BEEN UPDATED SEVERAL TIMES TO ACCOUNT FOR THE PROGRESSION OF THE LINE OF STORMS... AMONG OTHER THINGS. A PRE-NOON UPDATE WILL BE NEEDED TO DEAL WITH TEMPORAL WORDING. A MENTION OF THE POSSIBILITY OF SEVERE STORMS WILL BE ADDED TO APPROPRIATE ZONE GROUPS IN THE NEXT UPDATE. THE NEXT UPDATE SHOULD BE AVAILABLE AROUND 1045 AM. FCSTID = 23 = CMS .OUN... OK...NONE. TX.H..NONE.
In the hours before
Special weather statement, Nov 1, 12:30 PM CST, 2 hours 37 minutes before
OKZ004>048-050>052-TXZ083>090-012130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST WED NOV 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF LINE FROM SEMINOLE TO MARIETTA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL AND SMALL TORNADOES WILL BE POSSIBLE. A COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS CENTRAL OKLAHOMA THIS AFTERNOON... AND INTO EASTERN OKLAHOMA THIS EVENING. MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING WILL CAUSE THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BE UNSTABLE ENOUGH TO SUPPORT SEVERE STORMS THROUGH THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:24 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 21 min |
| Nov 1, 10:40 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 50 min |
| Nov 1, 11:48 AM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.